Alert archive / Louisiana / Wind Advisories in 2026

Wind Advisory 4, NWS Lake Charles, LA

February 21, 202610 parishes in Louisiana; Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this wind advisory at Feb 21, 2026, 10:46 AM CST for 10 parishes in Louisiana; Jefferson County, Orange County, Texas. It took effect at Feb 21, 2026, 9:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2026, 10:46 AM CST (16:46 UTC)
In effect from
Feb 21, 2026, 9:00 PM CST
Expired
Feb 22, 2026, 3:00 PM CST
In force
18 hr
Issued by
NWS Lake Charles, LA

Counties Acadia Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 61 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.8 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2026-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 671 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2026-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
671 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted.

995 
WWUS74 KLCH 211646
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
1046 AM CST Sat Feb 21 2026

LAZ033-044-045-055-073-074-141>143-152>154-241>243-252>254-221700-
/O.NEW.KLCH.WI.Y.0004.260222T0300Z-260222T2100Z/
St. Landry-Lafayette-Upper St. Martin-Lower St. Martin-West
Cameron-East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower
Vermilion-Lower Iberia-Lower St. Mary-
Including the cities of Klondike, Berwick, Centerville, Grand
Lake, Cameron, Hathaway, Maurice, Grand Chenier, Intracoastal
City, Carlyss, Lafayette, Patterson, Church Point, Lake Arthur,
Crowley, Elton, Branch, Gueydan, Morgan City, Lawtell, Johnson
Bayou, St. Martinville, Vinton, Moss Bluff, Breaux Bridge, New
Iberia, Jennings, Westlake, Avery Island, Welsh, Meaux, Fenton,
Kaplan, Jeanerette, Stephensville, Hayes, Cypremort Point,
Franklin, De Quincy, Iota, Burns Point, Bayou Vista, Morse, Bell
City, Iowa, Sulphur, Forked Island, Rutherford Beach, Abbeville,
Eunice, Cade, Rayne, Opelousas, Lake Charles, Topsy, Hackberry,
and Creole
1046 AM CST Sat Feb 21 2026

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST 
SUNDAY...

* WHAT...North winds 10 to 20 mph with gusts up to 30 mph expected.

* WHERE...Portions of central, south central, and southwest 
  Louisiana.

* WHEN...From 9 PM this evening to 3 PM CST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Stigger/87
2 follow-up statements
507 
WWUS74 KLCH 220346
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
946 PM CST Sat Feb 21 2026

LAZ033-044-045-055-073-074-141>143-152>154-241>243-252>254-221800-
/O.CON.KLCH.WI.Y.0004.000000T0000Z-260222T2100Z/
St. Landry-Lafayette-Upper St. Martin-Lower St. Martin-
West Cameron-East Cameron-Northern Calcasieu-
Northern Jefferson Davis-Northern Acadia-Upper Vermilion-
Upper Iberia-Upper St. Mary-Southern Calcasieu-
Southern Jefferson Davis-Southern Acadia-Lower Vermilion-
Lower Iberia-Lower St. Mary-
Including the cities of Lawtell, Opelousas, Eunice, Lafayette, 
Breaux Bridge, Cade, St. Martinville, Stephensville, 
Johnson Bayou, Hackberry, Grand Lake, Klondike, Cameron, Creole, 
Grand Chenier, Rutherford Beach, De Quincy, Moss Bluff, Sulphur, 
Westlake, Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, 
Elton, Crowley, Rayne, Branch, Church Point, Iota, Gueydan, 
Meaux, Kaplan, Maurice, New Iberia, Jeanerette, Morgan City, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Lake Charles, Carlyss, Bell City, Hayes, Iowa, Lake Arthur, 
Morse, Abbeville, Intracoastal City, Forked Island, Avery Island,
Burns Point, and Cypremort Point
946 PM CST Sat Feb 21 2026

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST
SUNDAY...

* WHAT...North winds 10 to 20 mph with gusts up to 30 mph.

* WHERE...Portions of central, south central and southwest 
  Louisiana.

* WHEN...Until 3 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
557 
WWUS74 KLCH 221016
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
416 AM CST Sun Feb 22 2026

TXZ515-516-615-616-222100-
/O.EXA.KLCH.WI.Y.0004.000000T0000Z-260222T2100Z/
Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
Including the cities of Sabine Pass, Beaumont, Vidor,
Mauriceville, Bridge City, Orange, China, Port Arthur, Nederland,
and Sea Rim State Park
416 AM CST Sun Feb 22 2026

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...North winds around 20 mph with gusts up to 25 mph.

* WHERE...Lower Jefferson, Northern Orange, Southern Orange, and 
  Upper Jefferson Counties.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

LAZ033-044-045-055-073-074-141>143-152>154-241>243-252>254-222100-
/O.CON.KLCH.WI.Y.0004.000000T0000Z-260222T2100Z/
St. Landry-Lafayette-Upper St. Martin-Lower St. Martin-West
Cameron-East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower
Vermilion-Lower Iberia-Lower St. Mary-
Including the cities of Klondike, Eunice, Rayne, Bell City,
Jennings, Creole, Opelousas, Grand Lake, Grand Chenier, Meaux,
Bayou Vista, Carlyss, Hayes, Forked Island, Kaplan, Gueydan,
Welsh, Moss Bluff, Fenton, Lake Charles, St. Martinville,
Patterson, Rutherford Beach, Iowa, Johnson Bayou, Hathaway, Burns
Point, Cameron, Westlake, Franklin, Centerville, Berwick,
Lafayette, New Iberia, Cade, Morgan City, Crowley, Church Point,
Intracoastal City, Cypremort Point, Jeanerette, Stephensville,
Lake Arthur, Vinton, Lawtell, Iota, Hackberry, Topsy, De Quincy,
Maurice, Avery Island, Abbeville, Elton, Sulphur, Branch, Breaux
Bridge, and Morse
416 AM CST Sun Feb 22 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...North winds to 20 mph with gusts up to 30 mph.

* WHERE...Portions of central, south central, and southwest 
  Louisiana.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

MC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Feb 21, 6:39 AM CST, 4 hours 7 minutes earlier. Its key messages:

  • An unseasonably warm and moist air mass will continue over the forecast area through Saturday morning along with sea fog.
  • A cold front is expected to move across Saturday afternoon with a chance of showers and a few thunderstorms.
  • A Canadian air mass will settle in to end the weekend into early next week to bring much cooler conditions with the potential for a light freeze on Monday night into Tuesday morning.
Area forecast discussion, Feb 21, 6:39 AM CST, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
639 AM CST Sat Feb 21 2026

...New AVIATION...

.KEY MESSAGES...

- An unseasonably warm and moist air mass will continue over the
  forecast area through Saturday morning along with sea fog.

- A cold front is expected to move across Saturday afternoon with
  a chance of showers and a few thunderstorms.

- A Canadian air mass will settle in to end the weekend into early
  next week to bring much cooler conditions with the potential for
  a light freeze on Monday night into Tuesday morning.

&&

.SHORT TERM...
(Today through Monday night)
Issued at 1200 AM CST Sat Feb 21 2026

A cool front is currently nearly stationary across central
Louisiana. North of this front dew points are in the 40s and to the
south they are in the upper 60s to low 70s. Fog is noted in the
coastal waters, however it has been slow to make the push inland as
it is lifting into low clouds across the south.

As the next weak disturbance crosses late tonight and tomorrow some
showers and possibly a thunderstorm can be expected along the front
as it gets more of a push to the south. Rainfall amounts do not look
that great to help with the ongoing drought situation with amounts
two tenths of an inch or less expected.

As the Canadian high settles in on Sunday gusty winds and much lower
humidities will increase the fire danger especially across the

&&

.LONG TERM...
(Tuesday through Saturday)
Issued at 1200 AM CST Sat Feb 21 2026

The cold Canadian air mass will settle in the forecast area through
early Tuesday. There is a chance of light freeze for Monday night
into Tuesday morning for locations north of the I-10 corridor.
Latest NBM probabilities show between a 20 and 80 percent chance of
below freezing temperatures during that time period for locations
north of the I-10 corridor, especially in Central Louisiana into
portions of Acadiana.

A warm up will begin by Wednesday as high pressure moves off to the
east and south winds off the Gulf begin.

The next chance for rain will be late Thursday into early Friday
with a weak frontal boundary.&&

.AVIATION...
(06Z TAFS)
Issued at 1200 AM CST Sat Feb 21 2026

IFR/LIFR ceilings prevail tonight at the southern terminals with
light south winds. Fog is also possible through sunrise but is lower
confidence, with BPT most likely to see impacts from dense fog. AEX
is to the north of a stalled surface boundary and can expect light
NE winds through the night with MVFR to IFR ceilings. A cold front
will cross the area during the day Saturday, bringing a wave of
isolated rain showers and shifting winds to the NW. Clouds gradually
clear behind the front with all sites likely VFR by sunset. Winds
increase in the evening hours with gusts over 20 kt possible across

&&

.AVIATION...
(12Z TAFS)
Issued at 543 AM CST Sat Feb 21 2026

Elevated winds have largely diminished fog across the region.
However, where VIS is impacted, expect an imrovement in these
conditions in the next hour or two with sunrise.

Winds will be variable this morning before becoming north-
northwesterly with a cold front passage. Scattered showers and
maybe an isolated thunderstorm will be possible from this morning
to the early afternoon.

NNW winds will strengthen with strong gusts and bring cooler and
drier air into the region lifting ceilings by the end of the
period.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  72  40  59  33 /  30  10   0   0
LCH  78  44  61  38 /  40  10   0   0
LFT  79  43  58  35 /  40  10   0   0
BPT  80  45  63  38 /  40   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Dense Fog Advisory until 10 AM CST this morning for LAZ073-074-
     152-241-242-252>254.

TX...Dense Fog Advisory until 10 AM CST this morning for TXZ615-616.

GM...Dense Fog Advisory until noon CST today for GMZ430-432-435-436-
     450-452-455.

     Small Craft Advisory from 9 PM this evening to noon CST Sunday
     for GMZ430-432-435-436.

     Gale Watch from this evening through Sunday morning for GMZ450-
     452-455-470-472-475.

     Small Craft Advisory from noon Sunday to 6 AM CST Monday for
     GMZ450-452-455-470-472-475.

&&

SHORT TERM...07
LONG TERM....07
AVIATION...11

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 10:52 AM CSTGale WarningLCH25 hr
Feb 21, 11:47 AM CSTRed Flag WarningLCHAcadia, Allen, Avoyelles, Calcasieu, Cameron, Evangeline and 7 more30 hr

Nearby

Wind Advisories in Louisiana, 2026Wind Advisories in Texas, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.